Alert archive / Guam / Wind Advisories in 2015

Wind Advisory 6, NWS Guam

November 20, 2015

NWS Guam issued this wind advisory at Nov 20, 2015, 6:59 PM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2015, 6:59 PM CST (00:59 UTC)
Expired
Nov 21, 2015, 1:41 AM CST
In force
7 hr
Issued by
NWS Guam

The text

As transmitted, in the capitals the NWS used until 2016.

114 
WWMY70 PGUM 210059
NPWMY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
1059 AM CHST SAT NOV 21 2015

...VERY WINDY CONDITIONS THROUGH THIS EVENING...

.STRONG TO NEAR GALE WINDS NORTH OF TYPHOON IN-FA WILL MAINTAIN
VERY WINDY CONDITIONS UNTIL THIS EVENING.

GUZ001-210800-
/O.NEW.PGUM.WI.Y.0006.151121T0059Z-151121T0800Z/
GUAM-
1059 AM CHST SAT NOV 21 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CHST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CHST THIS EVENING.

* TIMING...VERY WINDY CONDITIONS WILL CONTINUE THROUGH 6 PM.

* WINDS...EAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...USE EXTRA CAUTION WHEN DRIVING HIGH PROFILE VEHICLES
  AND BRING OR KEEP LIGHT OUTDOOR OBJECTS INSIDE.

&&

$$

STANKO
2 follow-up statements
656 
WWMY70 PGUM 210138
NPWMY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
1138 AM CHST SAT NOV 21 2015

...VERY WINDY CONDITIONS THROUGH THIS EVENING...

.STRONG TO NEAR GALE WINDS NORTH OF TYPHOON IN-FA WILL MAINTAIN
VERY WINDY CONDITIONS UNTIL THIS EVENING.

GUZ002>004-210800-
/O.EXA.PGUM.WI.Y.0006.000000T0000Z-151121T0800Z/
ROTA-TINIAN-SAIPAN-
1138 AM CHST SAT NOV 21 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CHST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CHST THIS EVENING.

* TIMING...VERY WINDY CONDITIONS WILL CONTINUE THROUGH 6 PM.

* WINDS...EAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...USE EXTRA CAUTION WHEN DRIVING HIGH PROFILE VEHICLES
  AND BRING OR KEEP LIGHT OUTDOOR OBJECTS INSIDE.

&&

$$

GUZ001-210800-
/O.CON.PGUM.WI.Y.0006.000000T0000Z-151121T0800Z/
GUAM-
1138 AM CHST SAT NOV 21 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS EVENING...

* TIMING...VERY WINDY CONDITIONS WILL CONTINUE THROUGH 6 PM.

* WINDS...EAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...USE EXTRA CAUTION WHEN DRIVING HIGH PROFILE VEHICLES
  AND BRING OR KEEP LIGHT OUTDOOR OBJECTS INSIDE.

&&

$$
233 
WWMY70 PGUM 210641
NPWMY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
441 PM CHST SAT NOV 21 2015

...WINDS ARE SUBSIDING ACROSS THE MARIANAS...

.A COMBINATION OF GRADUALLY SLACKENING PRESSURE GRADIENT AND
NOCTURNAL DECOUPLING IS ALLOWING WINDS TO DIMINISH.

GUZ001>004-210745-
/O.CAN.PGUM.WI.Y.0006.000000T0000Z-151121T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
441 PM CHST SAT NOV 21 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS CANCELLED THE WIND
ADVISORY.

WINDS HAVE DIMINISHED TO 20 TO 25 MPH WITH OCCASIONAL GUSTS TO 35
MPH AND WILL SUBSIDE FURTHER TONIGHT. THESE WIND SPEEDS PRESENT
LESS OF A PROBLEM FOR ORDINARY ACTIVITIES SO THE ADVISORY IS BEING
CANCELLED. WINDS WILL REMAIN LOWER ON SUNDAY.

$$

STANKO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this wind advisory went out at Nov 20, 1:45 PM CST, 5 hours 14 minutes earlier.

Area forecast discussion, Nov 20, 1:45 PM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TIYAN GU
545 AM CHST SAT NOV 21 2015

MICRONESIAN SECTION ADDED

.SYNOPSIS...
TYPHOON IN-FA IS NEAR ITS CLOSEST POINT OF APPROACH TO GUAM
NOW...ABOUT 175 MILES TO THE SOUTH. NUMEROUS SHOWERS ARE
CONCENTRATING SOUTH OF GUAM...CLOSER TO THE EYE. RAIN BANDS ON THE
NORTH SIDE OF THE TYPHOON ARE GENERATING SCATTERED SHOWERS OVER
GUAM AND ROTA. THE SHOWERS APPEAR TO BE SPREADING NORTHWARD OVER
TINIAN AND SAIPAN.

&&

.DISCUSSION...
WIND FORECAST HAS CLOSELY FOLLOWED CONTINUITY...AS PAST FEW
WARNINGS HAVE GENERALLY MAINTAINED THE SAME TRACK AND INTENSITY
FOR IN-FA...KEEPING THE EYE WELL TO THE SOUTH OF GUAM AND
LIMITING THE NORTHERN EDGE OF THE TROPICAL STORM FORCE WINDS TO
JUST THE SOUTHERN PORTION OF THE GUAM MARINE ZONE. LATEST METARS
HAVE VERIFIED GUSTS TO TROPICAL STORM FORCE ON GUAM...42 KT AT
ANDERSEN AFB...AND TO NEAR TROPICAL STORM FORCE ON SAIPAN...32 KT.
HAVE TRIMMED BACK ON POPS FOR TODAY AND TOMORROW...AS IN-FA
REMAINS A FAIRLY COMPACT SYSTEM. DEEP CONVECTION HAS FLARED A BIT
DURING THE PAST SEVERAL HOURS...IN PHASE WITH THE USUAL NOCTURNAL
CONVECTIVE MAXIMUM. MODEL AND SATELLITE RENDS BOTH SUGGEST
SCATTERED SHOWERS ASSOCIATED WITH IN-FA WILL WIND DOWN ON SUNDAY
MORNING. A TRADE- WIND PATTERN IS EXPECTED FOR THE REMAINDER OF
THE FORECAST PERIOD. SOUTHEAST WINDS BETWEEN TUESDAY AND THURSDAY
WILL BACK TO NORTHEAST ON FRIDAY AND SATURDAY.

&&

.MARINE...
TROPICAL STORM WARNING REMAINS IN EFFECT FOR GUAM WATERS. BUOY
READINGS FROM IPAN AND RITIDIAN CONFIRM TROPICAL STORM CONDITIONS
OFFSHORE. TANAPAG BUOY READINGS REMAIN RATHER TAME...BETWEEN 7 AND
8 FEET...WITH SWELL ENERGY CONCENTRATING FROM THE NORTHEAST AT 10
SECONDS. THIS GIVES MINIMAL HIGH SURF ON NORTH FACING REEFS IN THE
CNMI. IPAN BUOY ON GUAM HAS BEEN IN THE 11 TO 13-FOOT RANGE...
UNTIL THE PAST HOUR...WHEN THE READINGS HAVE JUMPED UP TO 16 FEET.
TROPICAL STORM WARNING FOR GUAM COVERS THIS FOR NOW...BUT IF BUOY
READINGS DO NOT DROP...DANGEROUS SURF AND SOME COASTAL INUNDATION
CAN BE EXPECTED ON GUAM TODAY. AS TYPHOON IN-FA HEADS AWAY INTO
THE PHILIPPINE SEA...SEAS AND SURF SHOULD SUBSIDE TO BELOW
ADVISORY LEVELS BY MONDAY AFTERNOON.

&&

.TROPICAL SYSTEMS...
TYPHOON IN-FA HAS MAINTAINED AN INTENSITY NEAR 100 KT DURING THE
OVERNIGHT HOURS. CONVECTION NEAR THE CENTER AND IN THE RAIN BANDS
HAS INCREASED BOTH IN AREAL COVERAGE AND INTENSITY DURING THE PAST
6 HOURS. EYE OF IN-FA HAS BECOME LARGER DURING THIS TIME FRAME AS
WELL. RADAR IMAGERY SUGGESTS AN EYEWALL REPLACEMENT CYCLE HAS
TAKEN PLACE AS THE ORIGINAL SMALLER EYE MERGED WITH ONE OF THE
INNER ENCIRCLING RAIN BANDS.

&&

.EASTERN MICRONESIA...
LITTLE CHANGE MADE TO THE CURRENT FORECAST. A LOW-LEVEL CIRCULATION
COULD BE FOUND TO THE SOUTHEAST OF KOSRAE NEAR 4N165E. A SURFACE
TROUGH EXTENDS TO THE EAST OF THE CIRCULATION TO 5N180. CONVERGENCE
NEAR THE CENTER OF THE CIRCULATION WILL PRODUCE ISOLATED
THUNDERSTORMS NEAR KOSRAE TODAY AND TONIGHT. CONVERGENCE NORTH OF
THE TROUGH WILL PRODUCE ISOLATED THUNDERSTORMS NEAR MAJURO TODAY.
NORTHEAST WINDS TODAY AT KOSRAE WILL CHANGE TO SOUTHEAST TONIGHT AS
THE SURFACE TROUGH PASSES ACROSS THAT ISLAND DURING THE DAY. THE
CIRCULATION WILL PASS SOUTH OF KOSRAE LATER TODAY. MODELS SHOW THAT
IT WILL OPEN UP INTO A SURFACE TROUGH BY SUNDAY. HIGH PRESSURE WILL
BUILD INTO EASTERN MICRONESIA SUNDAY. THIS WILL KEEP WEATHER
RELATIVELY FAIR IN THAT AREA THE FIRST HALF OF THE COMING WEEK.

HIGH SURF ADVISORY REMAINS IN EFFECT AT POHNPEI DUE TO A LONG-PERIOD
NORTH SWELL. MARINE MODELS INDICATE SURF SHOULD FALL BELOW HAZARDOUS
LEVELS EARLY NEXT WEEK. KOSRAE AND MAJURO SURF WILL RISE...BUT
MODELS KEEP SURF JUST BELOW HAZARDOUS LEVELS FOR NOW.

&&

.WESTERN MICRONESIA...
TYPHOON IN-FA...SOUTH OF GUAM THIS MORNING WILL MOVE FAR TO THE
NORTH OF ULITHI TONIGHT. A SURFACE TROUGH EXTENDS FROM THE TYPHOON
DOWN TO THE SOUTH OF  YAP AND KOSRAE. AS THE TYPHOON MOVES OUT INTO THE
PHILIPPINE SEA THE TROUGH WILL PASS ACROSS PALAU AND YAP. THIS WILL
CHANGE THE WIND DIRECTION FROM NORTHEAST TODAY AND TONIGHT TO SOUTHERLY
ACROSS PALAU AND YAP ON SUNDAY. CONVERGENCE ALONG THE TROUGH WILL PRODUCE
ISOLATED THUNDERSTORMS ACROSS PALAU AND YAP THROUGH TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE AT CHUUK TODAY BUT HIGH PRESSURE
BUILDING ACROSS THE AREA WILL KEEP SHOWERS ISOLATED INTO THE COMING
WEEK.

HIGH SURF ADVISORY REMAINS IN AFFECT FOR CHUUK ALONG NORTH FACING
REEFS THROUGH AT LEAST SUNDAY NIGHT.  WAVE WATCH MODEL PREDICTIONS
INDICATE THAT SURF MAY BRIEFLY REACH HAZARDOUS LEVELS TONIGHT THROUGH
MONDAY. CERTAINTY IS NOT HIGH FOR THIS SO WILL WAIT FOR NEXT MODEL
RUN TO SEE IF THIS TREND CONTINUES.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...TROPICAL STORM WARNING FOR GUZ001.

     HIGH SURF ADVISORY UNTIL NOON CHST MONDAY FOR GUZ002>004.

MARIANAS WATERS...TROPICAL STORM WARNING FOR PMZ151.

     SMALL CRAFT ADVISORY UNTIL 6 PM CHST SUNDAY FOR PMZ152>154.

&&

MCELROY/ZIOBRO/W. AYDLETT

Nearby

Wind Advisories in Guam, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.